It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Obsessive Compulsive Disorder (OCD) Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-09-2007, 08:40 AM   #1
Senior Member
(female)
 
Join Date: Mar 2005
Posts: 192
Iloveturtles HB User
Luvox and weight gain

I have been on Luvox 300 mg for several months and have gained about 30 pounds since being on this medication. Has anyone had this problem? I have been on Anafranil for my terrible OCD, but that didn't seem to help. Luvox has helped pretty good, but can't stand the weight gain. Any suggestions?
Thanks.

 
Old 11-09-2007, 12:17 PM   #2
Veteran
(male)
 
Join Date: Sep 2006
Location: Parma Heights, Ohio
Posts: 391
BadMalibu HB User
Re: Luvox and weight gain

Turtles-

Well, unfortunately with some medications there is the side effect of weight gain, but there are some things you can do. Obviously if the medication is making you gain weight, you're going to have to decrease your caloric intake to make up for the added weight gain from the medication, and also increase excercise to burn off the extra calories. Some medications make you gain weight even if your diet hasn't changed, and some will make you gain weight from water retention. If the Luvox decreses your symptoms, then obviously it's worth working with your diet and excercise routine.

If you change your diet and excercise and still notice a problem, I would talk to your PCP and see if they have any suggestions on how you can keep yourself from gaining extra weight.

 
Sponsors Lightbulb
   
Old 11-09-2007, 04:53 PM   #3
Member
(female)
 
Join Date: Nov 2007
Location: United States
Posts: 55
ocdsux108 HB User
Re: Luvox and weight gain

Iloveturtles,
So, Luvox helped you?? I posted a question about luvox the other day because I'd like to know how terrible the side effects are. Have you had any other effects...nausea, headaches, etc...
Love to know all there is to know because I have ocd when it comes to taking meds! thank you!!

 
Old 11-09-2007, 06:42 PM   #4
Senior Veteran
(female)
 
Join Date: Feb 2005
Posts: 1,916
seaturtle HB User
Re: Luvox and weight gain

I've been on Luvox for about eight months, and have actually lost weight (also on Lamictal and little Wellbutrin). But I have an ED, too (but haven't been trying to lose weight). The Luvox has definitely helped with obsessive thought for me, though.

Some people gain, some lose on different meds. I hope you find a way to lose the weight in a healthy manner. Meds are always a cost/benefit thing, sadly.

Seaturtle

 
Old 11-09-2007, 08:20 PM   #5
Senior Veteran
(female)
 
Join Date: Jul 2006
Location: Long Island, NY
Posts: 664
purplegirl1 HB Userpurplegirl1 HB Userpurplegirl1 HB Userpurplegirl1 HB User
Re: Luvox and weight gain

I Have Been On Luvox About 10 Years, Have Gained Weight But Also On Other Medications - Birth Control - In That Time Frame.. So Not Sure If The Weight Gain For Me Is Related To The Luvox.... Hey, 30 Pound Weight Gain Is Not Bad Especially If You Are Mentally Feeling Better, Ya Know...

 
Old 11-12-2007, 10:52 AM   #6
Senior Member
(female)
 
Join Date: Mar 2005
Posts: 192
Iloveturtles HB User
Re: Luvox and weight gain

Thanks for all your responses. I unfortunately have an ED as well too, but have fibromyalgia too. I have kept from exercising do to the pain of fibro, but I have an appt with my pcp on Wed and I am going to ask what he thinks about it. It has helped my OCD thoughts and the Anafranil didn't work as well. I was on Lamictal at one point too, but it made me moody. I think I may have taken Effexor and/or Wellbutrin in the past and it gave me terrible nightmares. I also started a part-time job in addition to my full-time job to help start paying some bills off since my fiance and I are getting married soon. No stress in my life...lol!!

 
Old 11-12-2007, 07:13 PM   #7
Senior Veteran
(female)
 
Join Date: Jul 2006
Location: Long Island, NY
Posts: 664
purplegirl1 HB Userpurplegirl1 HB Userpurplegirl1 HB Userpurplegirl1 HB User
Re: Luvox and weight gain

Just Take Some Time And Try To Relax!!! You Deserve It...

 
Old 11-12-2007, 08:50 PM   #8
Senior Veteran
(female)
 
Join Date: Feb 2005
Posts: 1,916
seaturtle HB User
Re: Luvox and weight gain

Hello, fellow turtle,

Stress, what? Good lord! Probably makes your fibro flare, too. I know the fibro alone can cause weight gain.

I have that, also. I've been helped a great deal by the anti-mucus treatment (don't think I am allowed to mention other meds here?? - not sure -)

Having all this happening plus the fibro, sigh, you're doing very well to handle all this.

Just a thought: could you start with some really mild exercise and work through the pain? That's helped me, too.

Let us know what the doc says, and best to you,

Seaturtle

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Luvox..can it cause weight gain?? Iloveturtles Obsessive Compulsive Disorder (OCD) 4 08-06-2007 06:46 PM
Luvox question jlj4 Obsessive Compulsive Disorder (OCD) 8 07-05-2007 09:26 PM
Please tell me about Luvox Doglover5 Obsessive Compulsive Disorder (OCD) 3 05-29-2007 05:57 AM
Luvox, Celexa, Buspar and weight gain Re4877 Bipolar Disorder 3 02-10-2007 03:48 AM
Help With Luvox! I was Prescribed Luvox and quit it after 2 days due to side effects Waffles77 Obsessive Compulsive Disorder (OCD) 11 04-23-2006 01:58 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Eyes2thesky (10), TrainOfThought (10), paisleyprincess (5), guitarman86 (5), PinkIcecream (4), eddysmom1 (3), Kali333 (3), dee088 (3), Sillygrl (3), BadMalibu (3)

Site Wide Totals

teteri66 (1166), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 06:42 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!